Alert archive / Delaware / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

October 18, 2015Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 18, 2015, 4:36 PM EDT for Kent County, Delaware. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2015, 4:36 PM EDT (20:36 UTC)
Expired
Oct 18, 2015, 5:45 PM EDT
In force
69 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 53 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WWUS81 KPHI 182036
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT SUN OCT 18 2015
 
DEZ001-002-MDZ008-012-015-020-182145-
KENT-NEW CASTLE-CECIL-CAROLINE-KENT-QUEEN ANNE'S-
436 PM EDT SUN OCT 18 2015

...A STRONG ISOLATED THUNDERSTORM WILL AFFECT PARTS OF 
SOUTHWESTERN NEW CASTLE...NORTHERN KENT DELAWARE...
NORTHEASTERN KENT MARYLAND...SOUTHEASTERN CECIL...NORTHEASTERN
QUEEN ANNE'S AND NORTHEASTERN CAROLINE COUNTIES...

AT 434 PM EDT...A THUNDERSTORM WAS OVER CAYOTS...OR 8 MILES
WEST OF MIDDLETOWN...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO AROUND 40 MPH AS WELL AS GRAUPEL OR SMALL
HAIL ARE LIKELY WITH THIS STORM. 

LOCATIONS POSSIBLY IMPACTED INCLUDE...
DOVER...MIDDLETOWN...SMYRNA...CAMDEN...CLAYTON...CHESWOLD...
CECILTON...MILLINGTON...SUDLERSVILLE...GOLDSBORO...HARTLY...CAYOTS...
BOHEMIAS MILLS...DELANEY CORNER...WARWICK...HOLLYWOOD BEACH...
MASSEY...HAZLETTVILLE...DOVER SPEEDWAY AND SASSAFRAS.

LAT...LON 3957 7583 3925 7540 3924 7541 3924 7540
      3920 7540 3920 7541 3919 7541 3900 7577
      3946 7601
TIME...MOT...LOC 2034Z 320DEG 21KT 3947 7587 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 18, 3:55 PM EDT, 41 minutes earlier.

Area forecast discussion, Oct 18, 3:55 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT SUN OCT 18 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE MID ATLANTIC STATES THROUGH
MONDAY MORNING, THEN SAG TO OUR SOUTH TUESDAY. AS IT DOES, A WEAK
COOL FRONT MAY EDGE DOWN INTO NORTHERN NEW JERSEY WEDNESDAY. NO
MATTER, IT LIFTS BACK TO OUR NORTH AS A WARM FRONT WEDNESDAY NIGHT
IN RESPONSE TO LOW PRESSURE MOVING ACROSS SOUTHERN CANADA. THAT LOW
SENDS A COLD FRONT ACROSS OUR AREA THURSDAY. CANADIAN HIGH PRESSURE
FOLLOWS FOR THE END OF THE WEEK INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A POTENT UPPER-LEVEL TROUGH IS MOVING ACROSS THE AREA THIS
AFTERNOON. THERE IS A STRONG SHORT WAVE, MOSTLY CHANNELIZED
VORTICITY, ROUNDING THE BASE OF THIS TROUGH. THE COMBINATION OF
THESE FEATURES ALONG WITH COLD AIR ALOFT AND LOW FREEZING LEVELS IS
RESULTING IN SOME BRIEF RAIN/SNOW SHOWERS FROM NORTHWEST TO
SOUTHEAST. THE AIRMASS IS RATHER DRY BELOW THE CLOUD BASES,
THEREFORE SOME EVAPORATIVE COOLING IS PROBABLY PLAYING A ROLE WITH
SOME SNOW REACHING THE GROUND ACROSS THE WESTERN AREAS DESPITE A
MILDER BOUNDARY LAYER. SOME ICE PELLETS/GRAUPEL HAS BEEN REPORTED
WITH A STRONGER SHOWER, AND THIS IS ALSO BEING ENHANCED BY THE DRY
SUB-CLOUD LAYER OWING TO EVAPORATIONAL COOLING ALONG WITH LOW
FREEZING LEVELS. THIS ACTIVITY IS EXPECTED TO DISSIPATE
SOUTHEASTWARD INTO EARLY THIS EVENING AS THE TROUGH AXIS AND SHORT
WAVE PIVOTS TO OUR EAST. WE THEN SET THE STAGE FOR A RATHER COLD
NIGHT.

AS THE TROUGH MOVES TO OUR EAST OVERNIGHT, STRONG HIGH PRESSURE FROM
THE OHIO VALLEY IS FORECAST TO BUILD OVER OUR AREA BY DAYBREAK. THIS
WILL ALLOW FOR LESS CLOUDS AND LIGHT WINDS. WE SHOULD HAVE GOOD
RADIATIONAL COOLING OVERNIGHT AND THEREFORE A COLD NIGHT IS
EXPECTED. THE OBSERVED TEMPERATURES THIS MORNING SHOWED THAT THE
GROWING SEASON HAS ENDED IN CARBON, MONROE AND NORTHAMPTON COUNTIES
IN PENNSYLVANIA; WARREN, SUSSEX, MORRIS, HUNTERDON, SOMERSET,
MERCER, MIDDLESEX AND ATLANTIC COUNTIES IN NEW JERSEY. HOWEVER SINCE
IT WILL BE EVEN COLDER LATE TONIGHT AND EARLY MONDAY MORNING, AFTER
COORDINATING WITH OUR NEIGHBORING OFFICES AND TO LIMIT CONFUSION THE
FREEZE WARNING WILL REMAIN IN EFFECT FOR EVEN THESE AREAS. THERE
WERE SEVERAL INTERIOR MESONET OBSERVATIONS IN MARYLANDS EASTERN
SHORE AND CENTRAL AND SOUTHERN DELAWARE THAT DROPPED INTO THE MID
30S EARLY THIS MORNING. THIS WAS ALSO THE CASE FOR PORTIONS OF
DELAWARE AND PHILADELPHIA COUNTIES. SINCE LATE TONIGHT AND EARLY
MONDAY MORNING IS EXPECTED TO BE COLDER, WE OPTED TO UPGRADE THE
FROST ADVISORY AREA TO A FREEZE WARNING.

A PNS WILL BE ISSUED MONDAY MORNING ANNOUNCING THE END OF THE FROST-
FREEZE PROGRAM IN THE APPROPRIATE ZONES-COUNTIES AND THIS ANNOUNCEMENT
WILL ALSO APPEAR IN OUR NEAR TERM SECTION OF THE AFD.

AS FOR THE LOW TEMPERATURES, WE USED MOSTLY A MOS BLEND WITH SOME
TWEAKS. THE HOURLY TEMPERATURE AND DEW POINT GRIDS WERE ADJUSTED
WITH THE LATEST OBSERVATIONS, THEN THE LAMP/LAV GUIDANCE WAS USED TO
ASSIST. THERE SHOULD BE A QUICK TEMPERATURE DROP THROUGH THIS
EVENING AS THE SKY CLEARS AND THE WINDS DIMINISH.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A WEAK RIDGE ALOFT WILL SLIDE ACROSS THE REGION DURING MONDAY. THIS
WILL DRIVE STRONG HIGH PRESSURE THAT IS INITIALLY OVER OUR AREA TO
GRADUALLY SETTLE IT SOUTH AND EAST DURING THE COURSE OF THE DAY. AS
THIS OCCURS, THE LOW-LEVEL FLOW WILL TURN MORE WESTERLY AND THEN
SOUTHWESTERLY. SINCE HIGH PRESSURE IS OVER THE REGION FOR MUCH OF
THE DAY, THE WINDS WILL BE LESS COMPARED TO THE PAST COUPLE OF DAYS.
IN ADDITION, AFTER A RATHER COLD START TO THE DAY WE WILL REBOUND
ALTHOUGH GIVEN LESS MIXING AND DESPITE GRADUAL WARMING ALOFT WE ARE
EXPECTING TEMPERATURES TO STILL BE ON THE COOL SIDE. AT LEAST WITH
LESS WIND OVERALL IT SHOULD NOT FEEL AS COLD DURING THE AFTERNOON.

THE AIRMASS IS FORECAST TO BE RATHER DRY DURING MONDAY, THEREFORE
NOT MUCH IN THE WAY OF CLOUDINESS IS EXPECTED DESPITE SOME GRADUAL
WAA ALOFT. AS FOR THE HIGH TEMPERATURES, WE USED A MOS/CONTINUITY
BLEND OVERALL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
DRY!

500 MB:  A WESTERLY FLOW OF ABOVE NORMAL HEIGHTS PREVAILS UNTIL A
SHORT WAVE SLIDES THROUGH SOUTHEAST CANADA THURSDAY AND FRIDAY,
THEN A RIDGE SHOULD DEVELOP ALONG THE EAST COAST NEXT WEEKEND.

TEMPERATURES: CALENDAR DAY AVERAGES NEAR OR JUST ABOVE NORMAL
TUESDAY...5 TO 10 DEGREES ABOVE NORMAL WEDNESDAY AND THURSDAY.
THEREAFTER COOLING TO NEAR NORMAL FRIDAY AND SATURDAY AND MAYBE
WARMING SLIGHTLY NEXT SUNDAY?

RAIN: IT BASICALLY HASN'T MEASURED SINCE THE 9TH AT KPHL-KILG-KACY
AND THE MOST RECENT WPC7 DAY QPF BASICALLY HAS NO RAIN INTO SUNRISE
THE 25TH, OR YET AGAIN ANOTHER LONG STRETCH (THE THIRD TWO WEEK
STRETCH SINCE AUGUST 20TH) OF MEASURABLE RAINFREE DAYS THAT WILL
PROBABLY EXCEED 14 DAYS FOR KPH/KILG/KACY AND ELSEWHERE LESS THAN
.15 OCCURRED ON THE 13TH SO THAT TWO WEEK RAINFALL TOTALS OVER THE
REST OF OUR AREA WILL BE WHAT OCCURRED ON THE 13TH.

FORECAST BASIS:  UNLESS OTHERWISE NOTED, A 50 50 BLEND 12Z/18
GFS/NAM MOS GUIDANCE MONDAY NIGHT - TUESDAY NIGHT WITH NIGHTTIME
MINS LOWERED 3F IN THE COUNTRYSIDE SLOTS FROM KFWN-KPTW AND THE
KBLM-KMIV PINEBARREN SLOT, 12Z/18 GFS MEX MOS WEDNESDAY AND
WEDNESDAY NIGHT, THEN THE 1521Z/18 WPC GRIDDED ELEMENTS OF MAX/MIN
TEMP, 12 HOUR POP, 6 HOUR DEWPOINT- SKY-WIND FROM THURSDAY ONWARD
WITH THE MAX'S RAISED 3F ON THURSDAY AND 2F ON SUNDAY PER THE
WARM ECMWF 2M TEMPS.

THE DAILIES...

CONFIDENCE TUESDAY-THURSDAY...WELL ABOVE AVERAGE AND WELL ABOVE
AVERAGE FOR FRIDAY-SATURDAY BEING DRY BUT LESS CERTAIN ON TEMPS.
CONFIDENCE SUNDAY: AVERAGE.

TUESDAY...PARTLY TO MOSTLY SUNNY AND WARMER! SOUTHWEST WIND GUSTY
15 TO 20 MPH IN THE AFTERNOON. MAX TEMPERATURES ARE EXPECTED TO
WARM NEARLY 14 DEGREES BETWEEN MONDAY AND TUESDAY. MAYBE WE CAN
CALL TUESDAY AS A DAY LEADING INTO A SHORT PERIOD OF INDIAN SUMMER
= A PERIOD IN MID TO LATE AUTUMN OF ABNORMALLY WARM WEATHER,
GENERALLY CLEAR SKIES, SUNNY BUT HAZY DAYS AND COOL NIGHTS,
TENDING TO FOLLOW A KILLING FROST.

WEDNESDAY...PARTLY SUNNY AND WARM IN THE WESTERLY FLOW AHEAD OF A
COOL FRONT APPROACHING FROM THE NORTH. THE FRONT MAY NOT MAKE ANY
SOUTHWARD PROGRESSION INTO THE AREA, AT MOST, THE VICINITY INTERSTATE
80? SINCE THERE IS NOT MUCH MOISTURE EXPECTED WITH IT, THE FORECAST
IS CURRENTLY DRY FOR WEDNESDAY. A LIGHT SOUTH TO SOUTHWEST WIND.

THURSDAY...MIXED CLOUDS AND SUN AND AGAIN WARM! YEA! SOUTHWEST WIND
GUSTY 20 MPH. THEN ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS THE
AREA LATE THURSDAY. IT MAY BE ACCOMPANIED BY SPRINKLES OR MARGINAL
MEASURABLE IN THE POCONOS AND ADJACENT HILLY REGIONS,

FRIDAY-SUNDAY...CANADIAN HIGH PRESSURE SETTLES SOUTHEAST INTO NEW
ENGLAND BY THE END OF THE WEEKEND BUT WITH MODEL DETAIL UNCERTAINTY.
FAIR WX. COOLER FRIDAY AND SATURDAY. THERE SEEMS TO BE A WINDOW OF
OPPORTUNITY FOR ANOTHER COOL FRONT TO TRY AND GENERATE SHOWERS
BUT ITS A NARROW WINDOW OF OPPORTUNITY IN THIS PROGRESSIVE
PATTERN.

AS FOR THE NATIONAL WEATHER SERVICE  FREEZE PROGRAM...

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...VFR WITH SCATTERED TO BROKEN CLOUD COVERAGE
WITH BASES MAINLY BETWEEN 5000 AND 8000 FEET. SOME BRIEF LIGHT RAIN
OR SNOW SHOWERS WILL BE AROUND, HOWEVER NO RESTRICTIONS ARE
ANTICIPATED WITH THESE. NORTHWESTERLY WINDS AROUND 10 KNOTS WITH
GUSTS TO 20 KNOTS WILL DIMINISH TOWARD EVENING.

TONIGHT...VFR WITH CLOUDS TENDING TO DISSIPATE. NORTHWESTERLY WINDS
DIMINISHING TO 5 KNOTS OR LESS.

MONDAY...VFR. NORTHWEST WINDS 5-10 KNOTS BECOMING WEST AND SOUTHWEST
DURING THE AFTERNOON.

OUTLOOK...
CONFIDENCE ON ALL DAYS WRITTEN IN THIS SECTION: WELL ABOVE AVERAGE.

MONDAY NIGHT THROUGH WEDNESDAY...VFR. GUSTY SOUTHWEST WINDS 15-20
KNOTS DURING THE DAY TUESDAY.

THURSDAY...VFR. GUSTY SOUTHWEST WINDS 15-20 KNOTS, BECOMING
NORTHWEST BEHIND FRONTAL PASSAGE LATE IN THE DAY.

FRIDAY...VFR. NLY WIND MAY GUST 20 KT.

&&

.MARINE...
THE CAA CONTINUES THROUGH A PORTION OF TONIGHT. THE CONDITIONS HAVE
GENERALLY BEEN MARGINAL TODAY, HOWEVER THERE COULD BE A SURGE FOR A
TIME TONIGHT AS THE BOUNDARY LAYER COOLS AND BEFORE THE PRESSURE
GRADIENT RELAXES. STRONG SURFACE HIGH PRESSURE IS FORECAST TO BE
BUILDING IN LATE TONIGHT. AS A RESULT, WE WILL MAINTAIN THE SMALL
CRAFT ADVISORY ON THE LOWER DELAWARE BAY THROUGH MIDNIGHT, AND ON
THE ATLANTIC COASTAL WATERS THROUGH TONIGHT. WE OPTED TO DROP THE
ADVISORY FOR THE UPPER DELAWARE BAY AS IT APPEARS MORE MARGINAL
HERE. THE SEAS SHOULD REMAIN MAINLY IN THE 2-4 FOOT RANGE. ON
MONDAY, THE WINDS AND SEAS ARE EXPECTED TO BELOW SMALL CRAFT
ADVISORY CRITERIA.

OUTLOOK...

MONDAY NIGHT THROUGH TUESDAY...
WE MAY NEED AN SCA FOR SW WIND GUSTS TO 25 KT IN THE NJ ATLANTIC
WATERS BUT ITS MARGINAL.

TUESDAY NIGHT - WEDNESDAY NIGHT...SUB-SMALL CRAFT ADVISORY
CONDITIONS.

THURSDAY...
SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED WITH WIND GUSTS
AROUND 20 KNOTS. FRONTAL PASSAGE EXPECTED LATE IN THE DAY WITH
WINDS SHIFTING TO NORTHWEST.

FRIDAY...A SMALL CRAFT ADVISORY MAY B NEEDED ON THE ATLANTIC
WATERS FOR NORTHERLY WIND GUSTS TO 25 KT AND SEAS AROUND 5 FEET.

&&

.CLIMATE...
THIS FREEZE WAS LATER THAN USUAL IN THE FAR NORTHERN AREAS... AND
MUCH SOONER THAN NORMAL IN THE SOUTHERN AREAS.

THE MEDIAN DATE OF THE FIRST FREEZE IS AS FOLLOWS

SUSSEX NJ (FWN) OCT 7       REACHED 32 THIS SATURDAY MORNING OCT 17
MOUNT HOLLY (VAY) OCT 24    REACHED 29 THIS SUNDAY MORNING OCT 18
TRENTON NJ  (TTN) OCT 26

ATLANTIC CITY AIRPORT (ACY) OCT 26 REACHED 30 THIS SUN MORN OCT 18.

MOUNT POCONO (MPO) OCT 7    REACHED 25 THIS PAST SAT EVENING OCT 17

ALLENTOWN PA (ABE) OCT 16   REACHED 30 THIS SUNDAY MORNING OCT 18.

POTTSTOWN PA (PTW) OCT 22   REACHED 30 THIS SUNDAY MORNING OCT 18.

READING PA   (RDG) OCT 23

PHILADELPHIA (PHL) NOV 10

GEORGETOWN DE (GED) OCT 31
WILMINGTON DE (ILG) NOV 1
DOVER DE      (DOV) NOV 3

VULNERABLE RECORD MINIMUMS BELOW...  WE MAY ADD TO THIS AT 4PM.

      OCT 19
KABE 24-1974 POR 1922
KACY 25-1976 POR 1874
KTTN 30-1986 AND 1974 POR 1865 RECORD LOW FORECAST.
KILG 28-1976 POR BACK TO AT LEAST 1917

ALL OTHERS APPEAR TO BE SAFE (MORE THAN 2 DEGREES BELOW OUR FORECAST
MINIMUMS).

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     PAZ054-055-060>062-101>106.
     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     PAZ070-071.
NJ...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     NJZ001-007>010-012-013-015>023-027.
DE...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     DEZ001.
     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     DEZ002-003.
MD...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     MDZ008.
     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     MDZ012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ450>453.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR ANZ454-455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ430.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ431.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     PAZ054-055-060>062-070-071-101>106.
NJ...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     NJZ001-007>010-012-013-015>023-027.
DE...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     DEZ001>003.
MD...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ431.

&&

SYNOPSIS...DRAG 355
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DRAG 355
AVIATION...DRAG/GORSE 355
MARINE...DRAG/GORSE 355
CLIMATE...355
Hazardous weather outlook, Oct 18, 4:30 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT SUN OCT 18 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-192030-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
430 PM EDT SUN OCT 18 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-192030-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
430 PM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF FREEZING TEMPERATURES EARLY MONDAY MORNING
ALONG THE COASTS FROM NORTHERN CAPE MAY COUNTY NORTHWARD TO
COASTAL MONMOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-192030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
430 PM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

SCATTERED BRIEF HEAVY SHOWERS WILL PRODUCE WIND GUSTS 35 KT LATE
TODAY, ESPECIALLY DELAWARE BAY AND THE ADJACENT ATLANTIC WATERS OF
SUSSEX COUNTY DELAWARE AND CAPE MAY COUNTY NEW JERSEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 18, 4:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT SUN OCT 18 2015

DEZ001-002-MDZ008-012-015-020-182145-
KENT-NEW CASTLE-CECIL-CAROLINE-KENT-QUEEN ANNE'S-
436 PM EDT SUN OCT 18 2015

...A STRONG ISOLATED THUNDERSTORM WILL AFFECT PARTS OF
SOUTHWESTERN NEW CASTLE...NORTHERN KENT DELAWARE...
NORTHEASTERN KENT MARYLAND...SOUTHEASTERN CECIL...NORTHEASTERN
QUEEN ANNE'S AND NORTHEASTERN CAROLINE COUNTIES...

AT 434 PM EDT...A THUNDERSTORM WAS OVER CAYOTS...OR 8 MILES
WEST OF MIDDLETOWN...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO AROUND 40 MPH AS WELL AS GRAUPEL OR SMALL
HAIL ARE LIKELY WITH THIS STORM.

LOCATIONS POSSIBLY IMPACTED INCLUDE...
DOVER...MIDDLETOWN...SMYRNA...CAMDEN...CLAYTON...CHESWOLD...
CECILTON...MILLINGTON...SUDLERSVILLE...GOLDSBORO...HARTLY...CAYOTS...
BOHEMIAS MILLS...DELANEY CORNER...WARWICK...HOLLYWOOD BEACH...
MASSEY...HAZLETTVILLE...DOVER SPEEDWAY AND SASSAFRAS.

LAT...LON 3957 7583 3925 7540 3924 7541 3924 7540
      3920 7540 3920 7541 3919 7541 3900 7577
      3946 7601
TIME...MOT...LOC 2034Z 320DEG 21KT 3947 7587

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:30 PM EDTSpecial Marine WarningPHI2 hr
Oct 18, 5:58 PM EDTSpecial Marine WarningPHI2 hr
Oct 18, 6:14 PM EDTSpecial Weather StatementPHIAtlantic31 min
Oct 18, 6:17 PM EDTSpecial Weather StatementPHICape May58 min
Oct 18, 6:30 PM EDTSpecial Weather StatementPHICape May45 min
Oct 18, 3:22 AM EDTFrost AdvisoryPHIDelaware, Philadelphia11 hr
Oct 18, 5:49 PM EDTSpecial Weather StatementPHIMontgomery56 min
Oct 18, 5:38 PM EDTSpecial Weather StatementPHICaroline82 min
Oct 18, 4:54 PM EDTSpecial Weather StatementPHIKent, Sussex66 min

Nearby

Special Weather Statements in Delaware, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.